Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 103, NWS Fort Worth, TX

July 12, 2025Collin County, Dallas County, Denton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 12, 2025, 8:55 PM CDT for Collin County, Dallas County, Denton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2025, 8:55 PM CDT (01:55 UTC)
Expired
Jul 12, 2025, 11:32 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Collin County, TX, Dallas County, TX, Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2239 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2239 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:15 PM CDT, 2 hours 40 minutes earlier. Its key messages:

  • Pockets of heavy rain could result in Flash Flooding tonight through Sunday evening. A Flood Watch is in effect for much of North and Central Texas.
  • Drier and hotter weather is expected Tuesday through the end of the week with heat index readings up to 105 possible.
Area forecast discussion, Jul 12, 6:15 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
615 PM CDT Sat Jul 12 2025

...New Aviation...

.KEY MESSAGES...

- Pockets of heavy rain could result in Flash Flooding tonight
  through Sunday evening. A Flood Watch is in effect for much of
  North and Central Texas.

- Drier and hotter weather is expected Tuesday through the end of
  the week with heat index readings up to 105 possible.

&&

.SHORT TERM... /Issued 126 PM CDT Sat Jul 12 2025/
/Today and Tomorrow/

There will be a threat for flooding today, tonight and tomorrow
across portions of North and Central Texas. A Flood Watch is in
effect through tomorrow evening as pockets of 4-5 inches of rain
will be possible within the watch area.

The environment atop North and Central Texas is characterized by
anomalously high moisture content that will be tapped into over
the next 24-36 hours. Precipitable water content was sampled at
1.9" this morning, placing it above the 90th percentile for July
12th. As a shortwave and weak front inch closer to our region,
instability will continue to increase, maxing out near 2000 J/Kg
in the next couple of hours. This should lead to a blossoming of
thunderstorm activity, especially in North Texas. With weak
steering flow in place, environmental shear will remain minimal,
minimizing the threat for severe storms. Having said that, a few
strong storms capable of gusty winds cannot be ruled out.

Heading into the evening hours, the shortwave will continue to
slowly shift southeastward with a vorticity max likely across the
western Central Texas. Dynamic cooling aloft will likely enhance
instability and lead to additional heavy rainfall during the
overnight hours. Short-range models continue to advertise
localized pockets of 4-5 inches of rain somewhere along and south
of I-20 through the overnight period. Confidence in the location
of each individual bullseye remains low, however, there was
enough confidence to expand the watch eastward across Central
Texas. All areas along and west of I-35 should remain vigilant for
night-time flooding.

By sunrise tomorrow, the shortwave will continue to slowly shift
east across North and Central Texas. Scattered showers and
isolated storms will be ongoing with much of the region covered in
a shroud of clouds. A relative minimum in precipitation coverage
is expected tomorrow morning before precipitation coverage
increases in the afternoon once again. With additional bouts of
heavy rain possible during the afternoon hours, there will
continue to be a threat for flash flooding should a storm remain
stationary over a single location.

With southerly flow Sunday night and troughing just to our west,
the potential for showers and isolated storms will remain in place
through Sunday night.

Hernandez

&&

.LONG TERM... /Issued 126 PM CDT Sat Jul 12 2025/
/Monday Onward/

The potential for rain will linger through the day on Monday as
the upper trough begins to drift eastward. By Tuesday, mid-level
heights will begin to increase as the ridge across the SE United
States expands towards our region. This should limit precipitation
chances through the rest of the week.

A slight warming trend is expected the latter half of the week as
temperatures rise into the mid and upper 90s. Heat index values
may approach 105 by next weekend.

Hernandez

&&

.AVIATION... /NEW/
/00z TAFs/

While the D10 airports are in a relative lull in terms of
convective activity as of 23z, additional thunderstorm development
is in progress to the west along an advancing outflow boundary.
New development will be expedited further if this outflow collides
with a second stationary boundary draped across the western
portion of the Metroplex, in which case fairly widespread TSRA
could impact the TAF sites between 01-05z. This may also result in
a temporary northwest wind shift for select D10 airports. It is
possible that this convection lingers along a W-E axis well into
the overnight hours, and perhaps even into Sunday morning.
However, its precise placement remains uncertain, and will be
dictated by small scale features like additional outflow
boundaries. Will maintain VCSH and VCTS through Sunday morning
with low confidence in the precise timing of TSRA impacts. For
Waco, the next round of thunderstorm chances will hold off until
closer to daybreak Sunday, after the ongoing activity nearby
dissipates in the next few hours. Areas outside of convection are
likely to fill in with MVFR stratus tomorrow morning before these
cigs mix out by midday. Late in the morning or early in the
afternoon, am expecting most convective activity to shift
east/southeast of the TAF sites with the upper trough axis. This
should limit convective impacts through most of tomorrow afternoon
and evening aside from perhaps a stray lingering shower or two in
North Texas. Outside of convective influences, a south wind at
8-12 kts will prevail.

-Stalley

&&

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested tonight within the
Flood Watch. Even if activation is not locally requested, any
reports of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  87  73  90  75 /  60  50  30  30   5
Waco                74  88  73  90  74 /  40  50  20  10   0
Paris               72  86  71  88  73 /  70  60  40  40   5
Denton              72  87  72  89  74 /  70  50  40  40   5
McKinney            74  87  73  89  75 /  70  50  40  40   5
Dallas              74  87  73  91  75 /  60  50  30  30   5
Terrell             74  88  73  90  74 /  60  50  30  30   5
Corsicana           75  90  74  93  75 /  60  50  20  20   0
Temple              74  90  73  92  73 /  40  50  20  10   0
Mineral Wells       71  87  71  91  73 /  50  40  40  40   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday evening for TXZ091>094-100>104-
115>119-129>134-141>145-156>160-174.

&&

In the hours before

Special weather statement, Jul 12, 5:50 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
550 PM CDT Sat Jul 12 2025

TXZ106-107-122315-
Hopkins TX-Delta TX-
550 PM CDT Sat Jul 12 2025

...A strong thunderstorm will impact portions of northwestern Hopkins
and Delta Counties through 615 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooper Lake, or 9 miles east of Commerce, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sulphur Springs, Cooper, Big Creek Lake, Cooper Lake State Park,
Cooper Lake, Klondike, Lake Sulphur Springs, Tira, New Birthright,
Ridgeway, Pacio, Ben Franklin, and Peerless.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3314 9568 3322 9586 3327 9586 3350 9576
      3349 9570 3347 9568 3349 9562 3347 9559
      3348 9556 3345 9553 3344 9550 3345 9548
      3343 9546 3343 9544 3341 9541
TIME...MOT...LOC 2249Z 211DEG 23KT 3326 9574

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Langfeld

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:30 PM CDTRiver Flood WarningFWDHunt, Rockwall54 hr
Jul 12, 8:37 PM CDTAreal Flood AdvisoryFWDCollin, Dallas, Denton3 hr
Jul 12, 10:33 PM CDTRiver Flood WarningFWDDallas13 hr
Jul 12, 11:20 PM CDTFlash Flood WarningFWDLampasas, Mills3 hr
Jul 12, 11:27 PM CDTFlash Flood WarningFWDComanche, Hamilton3 hr
Jul 13, 12:42 AM CDTSpecial Weather StatementFWDCoryell48 min
Jul 13, 1:40 AM CDTFlash Flood WarningFWDCoryell3 hr
Jul 13, 2:16 AM CDTFlash Flood Warning Considerable damage threatFWDLampasas6 hr
Jul 13, 2:22 AM CDTRiver Flood WarningFWDCoryell36 hr
Jul 13, 2:27 AM CDTAreal Flood WarningFWDComanche, Hamilton, Mills3 hr
Jul 13, 4:50 AM CDTAreal Flood WarningFWDCoryell3 hr
Jul 13, 4:57 AM CDTRiver Flood WarningFWDCoryell9 hr
Jul 13, 6:06 AM CDTRiver Flood WarningFWDLampasas14 hr
Jul 13, 6:25 AM CDTFlash Flood Warning Considerable damage threatFWDBell3 hr
Jul 13, 8:02 AM CDTAreal Flood WarningFWDLampasas6 hr
Jul 13, 9:28 AM CDTAreal Flood WarningFWDBell11 hr
Jul 13, 1:00 PM CDTAreal Flood AdvisoryFWDBell, Falls, McLennan, Milam, Robertson4 hr
Jul 13, 2:23 PM CDTAreal Flood AdvisoryFWDLimestone, Robertson3 hr
Jul 13, 3:04 PM CDTSpecial Weather StatementFWDLeon26 min
Jul 13, 3:37 PM CDTAreal Flood AdvisoryFWDHenderson, Navarro3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.